MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC. CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number D7TCBL252RT
Medical Device Problem Codes Material Split, Cut or Torn (4008); Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) for the lot number 17419422m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported a patient underwent an ablation procedure with a celsius¿ electrophysiology catheter and a loss of electrical signals on select electrodes issue occurred.During the procedure, the 1st and 2nd electrodes did not have electric signal.The catheter was exchanged for another one to complete the procedure.No patient consequence was reported.The issue of loss of signals on select electrodes is not mdr reportable since the risk to patient is low.On (b)(6) 2018, the complaint product was returned to biosense webster inc.¿s (bwi) failure analysis lab (fal) for evaluation.Initial visual analysis identified, ¿the tip lumen was bent with white stress marks next to the pu margin on the distal side of ring #1 causing distal side of ring #1 be exposed and rough approximately 6.5mm from distal end of the tip dome.White stress marks from the proximal side anchor window approximately 9.5mm from distal end of the tip dome.Tip lumen bent, cracked and rough between tip lumen and proximal side of the anchor window with metal exposed approximately 9 mm from the distal end tip dome.White bump on tip lumen material approximately 2 cm from distal end of tip dome.¿ the issue of exposed internal catheter components considered a mdr reportable malfunction.This event was originally considered nonreportable, however, bwi became aware of a reportable malfunction through visual analysis on (b)(6) 2018 and has reassessed this complaint as reportable.
 
Additional Manufacturer Narrative
The product investigation was completed on (b)(6)2018.Investigation summary: it was reported a patient underwent an ablation procedure with a celsius¿ electrophysiology catheter and a loss of electrical signals on select electrodes issue occurred.During the procedure, the 1st and 2nd electrodes did not have electric signal.The catheter was exchanged for another one to complete the procedure.No patient consequence was reported.The device was inspected and there were found white stress marks along the tip, ring 1 was found detached from the polyurethane (pu) margin and a rough edge was observed.Also, the anchor window was found broken leaving exposed metal.Then, an electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was not confirmed.The root cause of the damage on the tip cannot be determined since there is evidence that the device was manufactured in accordance with documented specification and procedures.A correction was noted on (b)(6)2018 on the 3500a initial.In the initial it stated, ¿the tip lumen was bent with white stress marks next to the pu margin on the distal side of ring #1 causing distal side of ring #1 be exposed and rough approximately 6.5mm from distal end of the tip dome.¿ therefore, the reportability was that the issue of exposed internal catheter components were considered an mdr reportable malfunction.This assessment should also include that the rings edge being rough was also assessed as a reportable issue.Therefore, added to the device codes field ¿sharp edges¿.Manufacturer¿s reference number:(b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8192812
Report Number2029046-2018-02492
Device Sequence Number16468847
Product Code LPB
UDI-Device Identifier10846835000368
UDI-Public10846835000368
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberD7TCBL252RT
Device Lot Number17419422M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1